A New Generalized Modified Weibull Distribution

  • Morad Alizadeh
  • Muhammad Nauman Khan
  • Mahdi Rasekhi
  • G.G Hamedani
Keywords: Odd log-logistic distribution, modified Weibull distribution, moment, simulation study, maximum likelihood estimation


We introduce a new distribution, so called A new generalized modified Weibull (NGMW) distribution. Various structural properties of the distribution are obtained in terms of Meijer's $G$--function, such as moments, moment generating function, conditional moments, mean deviations, order statistics and maximum likelihood estimators. The distribution exhibits a wide range of shapes with varying skewness and assumes all possible forms of hazard rate function. The NGMW distribution along with other distributions are fitted to two sets of data, arising in hydrology and in reliability. It is shown that the proposed distribution has a superior performance among the compared distributions as evidenced via goodness--of--fit tests


Alizadeh, M., Nematollahi, A., Altun, E.,& Rasekhi, M. , A Study on A New Type 1 Half-Logistic Family of Distributions and Its Applications, Statistics, Optimization & Information Computing 8.4 ,pp934-949, 2020.

Bebbington, Mark, Chin-Diew Lai, and Riardas Zitikis., A flexible Weibull extension, Reliability Engineering & System Safety 92.6 ,pp 719-726, 2007.

J.M.F. Carrasco, M.M. Edwin Ortega, G.M.Cordeiro, A generalized modified Weibull distribution for lifetime modelling,

Computational Statistics and Data Analysis, 53 ,pp450–462, 2008.

G.M. Cordeiro, E.M.M. Ortega, A.J. Lemonte The exponential–Weibull lifetime distribution, Journal of Statistical Computation and Simulation, 84, pp 2592–2606, 2014.

G.M. Cordeiro, A. Saboor, M.N. Khan, S.B. Provost and E.M.M. Ortega The Transmuted Generalized ModifiedWeibull Distribution, Filomat 31.5 , pp1395-1412, 2017.

H.A. David, H.N. Nagaraja Order statistics, John Wiley & Sons, Inc. 1970.

Gl¨anzel, W. A characterization theorem based on truncated moments and its application to some distribution families. In Mathematical statistics and probability theory , . (pp. 75-84). Springer Netherlands, 1987.

Gl¨anzel, W. Some consequences of a characterization theorem based on truncated moments, Statistics, 21(4), pp613-618, 1990.

J.U. Gleaton, J.D. Lynch Properties of generalized log-logistic families of lifetime distributions, Journal of Probability and Statistical Science 4, no. 1,pp 51–64, 2006.

Gleaton, James U., and James D. Lynch Extended Generalized Log-logistic Families of Lifetime Distributions with an Application, J. Probab. Stat. Sci 8.1 ,pp 1-17, 2010.

M.N. Khan, The modified beta Weibull distribution , Hacettepe Journal of Mathematics and Statistics, 44 ,pp 1553–1568, 2015.

Benkhelifa , The Weibull Birnbaum-Saunders distribution and its applications, Statistics, Optimization & Information Computing, 2020.

Lee E, Wang J. Statistical Methods for Survival Data Analysis , Wiley & Sons: New York; 2003.

Lemonte AJ, Cordeiro GM. An extended Lomax distribution, Statistics: A Journal of Theoretical and Applied Statistics. 47, pp 800–816, 2013.

Y.L. Luke, The Special Functions and Their Approximations, San Diego: Academic Press, 1969.

C.S. Meijer On the G-function I–VIII, Proc. Kon. Ned. Akad. Wet, 49 227–237, 344–356, 457–469, 632–641, 765–772, 936–943, 1063–1072, 1165–1175, 1946.

G. S. Mudholkar, D. K. Srivastava, M. Friemer The exponentiated Weibull family: A reanalysis of the bus-motor-failure data , Technometrics, 37 , 436–445, 1995.

Silva GO, Edwin MM Ortega and Cordeiro GM. The beta modified Weibull distribution, Lifetime. Data. Anal. 16, 409–430, 2010.

A. Saboor, S.B. Provost, M. Ahmad, The moment generating function of a bivariate gamma-type distribution,, Applied Mathematics and Computation, 218(24) , 11911–11921, 2012.

M. Xie, C.D. Lai, Reliability analysis using an additive Weibull model with bathtub-shaped failure rate function, Reliability Engineering and System Safety, 52 ,87–93, 1995.

W.H. Von Alven, Reliability engineering , Prentice Hall, 1964.

G.R. Aryal, C.P. Tsokos, Transmuted Weibull Distribution: A Generalization of the Weibull Probability Distribution, EUROPEAN JOURNAL OF PURE AND APPLIED MATHEMATICS, 4 , 89–102, 2011.

V. Choulakian, M.A. Stephens, Goodness-of-fit for the generalized Pareto distribution, Technometrics, 43 , 478-C484, 2001.

M.S. Khan, R. King, Transmuted Modified Weibull Distribution: A Generalization of the Modified Weibull Probability Distribution, EUROPEAN JOURNAL OF PURE AND APPLIED MATHEMATICS, 6 , 66–88, 2013.

Pog´any, T. K., Saboor, A. and Provost, S. The Marshall-Olkin exponential Weibull distribution, Hacettepe Journal of Mathematics and Statistics, 44 , 1579–1594, 2015 .

Saboor, A., Alizadeh, M., Nauman Khan, M. and Ghosh, I. The Odd Log-Logistic Modified Weibull distribution, Mediterranean Journal of Mathematics 14.2 : 96, 2017.

S. Pundir, S. Arora, K. Jain, Bonferroni curve and the related statistical inference, Statistics and Probability Letters, 75 ,p140-C150, 2005.

A.M. Sarhan, M. Zain-din, Modified Weibull distribution, Applied Sciences, 11 , 123–136, 2009.

How to Cite
Alizadeh, M., Muhammad Nauman Khan, Mahdi Rasekhi, & G.G Hamedani. (2021). A New Generalized Modified Weibull Distribution. Statistics, Optimization & Information Computing, 9(1), 17-34. https://doi.org/10.19139/soic-2310-5070-1014
Research Articles